Alert archive / Delaware / Areal Flood Warnings in 2018
Areal Flood Warning 88, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this areal flood warning at Oct 12, 2018, 2:46 PM EDT for Kent County, Delaware. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 12, 2018, 2:46 PM EDT (18:46 UTC)
- Expired
- Oct 12, 2018, 9:45 PM EDT
- In force
- 7 hr
- Issued by
- NWS Philadelphia/Mount Holly
- Area
- Storm-based polygon
- Flood severity
- None
County Kent County, DE
The radar
The Dover AFB radar (KDOX), 36 km from the middle of the area, began a volume at 18:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 12:00Z, 6.8 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 923 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- -72 m²/s²
- 0-3 km storm-relative helicity
- 136 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
818 WGUS41 KPHI 121846 FLWPHI BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service Mount Holly NJ 246 PM EDT FRI OCT 12 2018 DEC001-122245- /O.NEW.KPHI.FA.W.0088.181012T1846Z-181012T2245Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Kent DE- 246 PM EDT FRI OCT 12 2018 The National Weather Service in Mount Holly NJ has issued a * Flood Warning for... Central Kent County in central Delaware... * Until 645 PM EDT. * At 243 PM EDT, reporting gauges indicate the Saint Jones River has reached flood stage in Dover. Silver Lake Park and Memorial Park begin to flood at current levels. The lowest parking level at Treadway Towers also floods. Flood waters are moving down the Saint James River from Dover. Those along the Saint James River need to take proper precautions at this time. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around...don't drown when encountering flooded roads. Most flood deaths occur in vehicles. A Flood Warning means that flooding is imminent or occurring. All interested parties should take necessary precautions immediately. && LAT...LON 3921 7554 3908 7538 3904 7543 3918 7561 $$ CMS
2 follow-up statements
303 WGUS41 KPHI 122240 FLWPHI BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service Mount Holly NJ 640 PM EDT FRI OCT 12 2018 DEC001-130145- /O.EXT.KPHI.FA.W.0088.000000T0000Z-181013T0145Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Kent DE- 640 PM EDT FRI OCT 12 2018 The National Weather Service in Mount Holly NJ has extended the * Flood Warning for... Central Kent County in central Delaware... * Until 945 PM EDT. * At 638 PM EDT, reporting gauges indicate the Saint Jones River has crested but remains above flood stage in Dover. Silver Lake Park and Memorial Park flood at current levels. The lowest parking level at Treadway Towers also floods. Flood waters are moving down the Saint Jones River from Dover. Those along the Saint Jones River need to take proper precautions at this time. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around...don't drown when encountering flooded roads. Most flood deaths occur in vehicles. A Flood Warning means that flooding is imminent or occurring. All interested parties should take necessary precautions immediately. && LAT...LON 3921 7554 3908 7538 3904 7543 3918 7561 $$ CMS
534 WGUS81 KPHI 130141 FLSPHI Flood Statement National Weather Service Mount Holly NJ 941 PM EDT FRI OCT 12 2018 DEC001-130150- /O.EXP.KPHI.FA.W.0088.000000T0000Z-181013T0145Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Kent DE- 941 PM EDT FRI OCT 12 2018 ...THE FLOOD WARNING WILL EXPIRE AT 945 PM EDT FOR CENTRAL KENT COUNTY... Flood waters are receding, and are no longer expected to pose a threat to life or property. Please continue to heed any road closures. LAT...LON 3921 7554 3908 7538 3904 7543 3918 7561 $$ CMS
What forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this areal flood warning went out at Oct 12, 1:10 PM EDT, 1 hour 36 minutes earlier.
Area forecast discussion, Oct 12, 1:10 PM EDT, 1 hour 36 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
110 PM EDT Fri Oct 12 2018
.SYNOPSIS...
High pressure continues to build in from the west behind a
departing cold front and the departing Post-Tropical Cyclone
Michael. A weak trough will affect the area tonight into
Saturday morning, then high pressure builds into the area
Saturday night into Sunday. This high will move offshore Sunday
night, before a cold front moves across the area Monday. Another
cold front may move across the area on Wednesday, followed by
high pressure for the end of next week.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Northwest winds are still gusting as high as 40 mph, and the
combination of these strong winds and the saturated ground from
the heavy rain of last night may still result in isolated tree
and power line damage with isolated power outages. A Special
Weather Statement remains in effect to cover this potential
into midday.
Otherwise, much cooler and dyer air continues to filter into
the region, as dewpoints are now in the 30s and 40s throughout!
Clouds will dissipate during the day. Highs during the daytime
will only reach into the upper 50s to mid 60s. Not much warming
expected through peak heating times today with some max temps
likely having already occurred early this morning.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM SATURDAY/...
Clouds will start to return late tonight as a strong upper
trough approaches the region. Some showers will develop late
tonight into early Saturday morning, with the best chances
north of I-78.
Overnight temperatures will be cool with lows dropping down into
the 40s. Some upper 30s are possible in the southern Poconos.
&&
.LONG TERM /SATURDAY THROUGH THURSDAY/...
Compared to recent trends, much more seasonable air looks to
stay across the region into the middle of next week.
Saturday...A surface high will be across the area, but the
upper trough will also be moving over our region. Some sct
showers Saturday morning. Temperatures will be a few degrees
below normal.
Saturday afternoon thru Sunday...Fair weather expected with
seasonable temperatures.
Sunday night...Increasing clouds with a slight chc for a shower
late. Lows in the 40s across the north and low/mid 50s over
Delmarva and srn NJ.
Monday thru Tuesday...A low pressure system will move north of
the area and an associated cold front will move across the
region. Sct showers expected with the greatest chc on Mon night.
Temperatures will be a little above normal Monday and then back
below normal Tue.
Wednesday thru Thursday...Ridging from high pressure well to the
SW will be over our area. A mostly dry period is expected.
Temperatures will remain near normal.
&&
.AVIATION /17Z FRIDAY THROUGH TUESDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.
Today...Mainly VFR conditions expected. Northwest around 15 to
20 knots with gusts of 25 to 40 knots possible. Highest gusts
are expected through this morning and into the early afternoon
before starting to diminish and turning more to the west.
Tonight...Mainly VFR conditions expected. Clouds will increase
through tonight with a chance of showers late. Light west winds
less than 10 knots.
Outlook...
Sat thru Sunday night...VFR. Few showers early Sat and Sun
night.
Mon thru Tue...Scattered showers. Restrictions possible.
&&
.MARINE...
Gales have ended on the ocean waters, so will convert to a SCA
for the rest of the day and into tonight.
Outlook...
Sat thru Sat night...SCA conditions possible. Sct showers.
Sunday thru Tuesday night...Mostly sub-SCA. Chance for showers
Mon and Tue.
&&
.TIDES/COASTAL FLOODING...
100 pm update: We have added Sussex County in Delaware to the
coastal flood advisory, as tidal gauges are continuing to
increase above minor flood stage at this time on the Delaware
shoreline. High tide is occurring now, but will occur on the
back bays and tidal tributaries in the next couple of hours.
Flooding should be expected on the back bays through mid to
late afternoon.
Previous discussion...
Water levels continue to run high along the NJ shoreline, as
the combination of high tide and additional freshwater from the
heavy rain of last night may result in some minor coastal
flooding this afternoon. A Coastal Flood Advisory has been
issued for these areas.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...Coastal Flood Advisory until 4 PM EDT this afternoon for
NJZ012>014-020-022>027.
DE...Coastal Flood Advisory until 4 PM EDT this afternoon for
DEZ003-004.
MD...None.
MARINE...Small Craft Advisory until 1 AM EDT Saturday for ANZ450>453.
Small Craft Advisory until 10 PM EDT this evening for ANZ430-
431-454-455.
&&
Synopsis...Robertson
Near Term...Meola/MPS
Short Term...Meola
Long Term...O'Hara
Aviation...Meola/MPS/O'Hara
Marine...Meola/MPS/O'Hara
Tides/Coastal Flooding...CMS/MPSHazardous weather outlook, Oct 12, 12:43 PM EDT, 2 hours 3 minutes before
Hazardous Weather Outlook National Weather Service Mount Holly NJ 1243 PM EDT Fri Oct 12 2018 DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-015>019-021-PAZ054- 055-060>062-070-071-101>106-131700- New Castle-Kent-Inland Sussex-Delaware Beaches-Cecil-Kent MD- Queen Annes-Talbot-Caroline-Sussex-Warren-Morris-Hunterdon-Somerset- Mercer-Salem-Gloucester-Camden-Northwestern Burlington-Cumberland- Carbon-Monroe-Berks-Lehigh-Northampton-Delaware-Philadelphia- Western Chester-Eastern Chester-Western Montgomery- Eastern Montgomery-Upper Bucks-Lower Bucks- 1243 PM EDT Fri Oct 12 2018 This Hazardous Weather Outlook is for central Delaware, northern Delaware, southern Delaware, northeast Maryland, central New Jersey, northern New Jersey, northwest New Jersey, southern New Jersey, east central Pennsylvania, northeast Pennsylvania and southeast Pennsylvania. .DAY ONE...This afternoon and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. NJZ012>014-020-022>027-131700- Middlesex-Western Monmouth-Eastern Monmouth-Ocean-Atlantic-Cape May- Atlantic Coastal Cape May-Coastal Atlantic-Coastal Ocean- Southeastern Burlington- 1243 PM EDT Fri Oct 12 2018 ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... This Hazardous Weather Outlook is for central New Jersey, northern New Jersey and southern New Jersey. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Coastal Flood Advisory. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ430-431-450>455-131700- Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 1243 PM EDT Fri Oct 12 2018 This Hazardous Weather Outlook is for Atlantic coastal waters and Delaware Bay Waters. .DAY ONE...This afternoon and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. MPS
In the hours before
Local storm report, Oct 12, 2:22 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
222 PM EDT FRI OCT 12 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0501 AM NON-TSTM WND DMG 1 NNW SHAMONG TWP 39.79N 74.74W
10/12/2018 BURLINGTON NJ DEPT OF HIGHWAYS
COMBINATION OF WIND AND EXCESSIVE RAIN CONTRIBUTED TO A
DOWNED TREE ON U.S. HIGHWAY 206 NORTHBOUND SOUTH OF
WILLOW GROVE ROAD. LANE RESTRICTIONS IN PLACE.
&&
EVENT NUMBER PHI1801697
CMSLocal storm report, Oct 12, 2:24 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
224 PM EDT FRI OCT 12 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0417 AM FLOOD 1 NW MANASQUAN 40.12N 74.05W
10/12/2018 MONMOUTH NJ DEPT OF HIGHWAYS
FLOODING ON NJ 71 IN BOTH DIRECTIONS SOUTH OF MAIN ST.
1 LANE MAY CLOSED.
&&
EVENT NUMBER PHI1801698
DAVISLocal storm report, Oct 12, 2:26 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
226 PM EDT FRI OCT 12 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 AM FLOOD 2 N MILLSBORO 38.62N 75.29W
10/12/2018 SUSSEX DE DEPT OF HIGHWAYS
DOC FRAME ROAD CLOSED FROM FLOODING. TIME ESTIMATED.
&&
EVENT NUMBER PHI1801699
CMSLocal storm report, Oct 12, 2:27 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
227 PM EDT FRI OCT 12 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 AM FLOOD 1 NW LAKEWOOD 40.10N 74.22W
10/12/2018 OCEAN NJ DEPT OF HIGHWAYS
FLOODING ON US 9 IN BOTH DIRECTIONS NORTH OF CR 547/8TH
ST. 1 LANE MAY CLOSED.
&&
EVENT NUMBER PHI1801700
DAVISLocal storm report, Oct 12, 2:42 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
242 PM EDT FRI OCT 12 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0456 AM FLOOD CHURCH HILL 39.14N 75.99W
10/12/2018 QUEEN ANNE'S MD DEPT OF HIGHWAYS
MD 19 CLOSED IN BOTH DIRECTIONS DUE TO FLOODING BETWEEN
NEW ST. AND MD 213.
&&
EVENT NUMBER PHI1801701
DAVISLocal storm report, Oct 12, 2:44 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
244 PM EDT FRI OCT 12 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0607 AM FLOOD 2 ENE CORDOVA 38.89N 75.96W
10/12/2018 TALBOT MD DEPT OF HIGHWAYS
MD 303 CLOSED IN BOTH DIRECTIONS AT TAPPERS CORNER RD.
DUE TO FLOODING.
&&
EVENT NUMBER PHI1801702
DAVISThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 11, 8:27 PM EDT | Areal Flood Advisory | PHI | Kent, New Castle | 8 hr |
| Oct 11, 10:06 PM EDT | Flash Flood Warning | PHI | Kent | 6 hr |
| Oct 11, 11:47 PM EDT | Flash Flood Warning | PHI | Kent, Sussex | 4 hr |
| Oct 11, 11:54 PM EDT | High Wind Warning | PHI | Sussex | 9 hr |
| Oct 12, 12:08 AM EDT | Flash Flood Warning | PHI | Kent, New Castle | 4 hr |
| Oct 12, 3:28 AM EDT | Areal Flood Warning | PHI | Kent, Sussex | 6 hr |
| Oct 12, 3:36 AM EDT | Areal Flood Warning | PHI | Kent | 6 hr |
| Oct 12, 3:46 AM EDT | Areal Flood Warning | PHI | Kent, New Castle | 7 hr |
| Oct 12, 11:42 AM EDT | Coastal Flood Advisory | PHI | Sussex | 4 hr |
Nearby
Areal Flood Warnings in Delaware, 2018Every areal flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.